Hide this

Adult Antipsychotic Drugs Can be Deadly When Given to Children

May 18, 2006 | 9,085 views

A recent series of three USA Today articles investigated the increasing prescription of antipsychotic drugs to children, including drugs intended only for adults.

The articles used FDA data to account for the deaths of 45 children over a four-year period as being the result of using atypical or off-label antipsychotic medications.

In addition, they documented more than 1,300 cases of serious side effects, including some that were life-threatening (such as low white blood cell counts or convulsions).

One article recounted the story of a troubled Texas boy who was prescribed five different drugs at the same time. Along with those drugs came tremors, thyroid problems and an abnormally low white blood cell count.

Today, the boy is off all but one drug, and the drug-related symptoms are gone. Instead, his entire family is using intensive non-drug behavior-management therapy to help them handle the young boy's problems.



Dr. Mercola's Comments:

Throwing antipsychotic drugs -- particularly off-label concoctions meant for adults -- at kids is one of the worst abuses of conventional medicine.

The story of the young child prescribed Risperdal, Lithium, Seroquel, and two mood stabilizers all at once is a sad testimony to the ignorance of the current medical model. Most physicians are bright people, but it is amazing how seriously manipulated most become after finishing their training that they could ever believe this is a reasonable solution to this problem.

There is absolutely no doubt in my mind, once conventional medicine's consciousness evolves, they will look at the current standard of care in prescribing anti-psychotic drugs to kids as equivalent to tobacco companies advertising cigarettes in professional medical journals.

Just because doctors are totally clueless as to the cause of this aberrant behavior in children, that is no justification to put chemicals that in no way, shape or form address the cause. These potentially dangerous drugs serve only as a temporary band-aid -- while causing irreparable harm to many of these innocent children.

I have treated many thousands of children with ADHD and autism and have seen nearly all of them improve. Many completely normalize once we addressed the underlying causes, which are almost always related to these factors:

So don't tolerate this behavior from your physician a moment longer. If your physician suggests any of these toxic drugs, time to start looking for another opinion somewhere else.



Thank you! Your purchases help us support these charities and organizations.